Alert archive / Utah / Flash Flood Warnings in 2001
Flash Flood Warning 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 10, 2001, 2:29 PM MDT for Box Elder County, Utah. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2001, 2:29 PM MDT (20:29 UTC)
- Expired
- Jul 10, 2001, 4:00 PM MDT
- In force
- 91 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Box Elder County, UT
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 102031 FFWSLC UTC003-102200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 229 PM MDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME NORTHEASTERN BOX ELDER COUNTY IN UTAH * UNTIL 400 PM MDT * AT 221 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 5 MILES NORTHWEST OF PLYMOUTH...OR ABOUT 16 MILES NORTH OF TREMONTON. THIS STORM IS STATIONARY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUuR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4193 11239 4179 11222 4190 11209 4200 11218
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 9:50 AM MDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 10, 9:50 AM MDT, 4 hours 39 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 950 AM MDT TUE JUL 10 2001 SYNOPSIS...A VERY MOIST AIR MASS CONTINUES OVER THE INTERMOUNTAIN WEST. SHOWERS AND THUNDERSTORMS WITH SOME AREAS OF HEAVY RAIN WILL CONTINUE THROUGH TONIGHT. SLOW DRYING WILL BEGIN OVER UTAH ON WEDNESDAY. DISCUSSION...VERY MOIST AIR MASS OVER THE FORECAST AREA TODAY WITH SOMEWHAT DRIER TO OUR WEST. A VARIETY OF SMALL SCALE FEATURES WITH A COUPLE OF MORE SYNOPTIC SCALE WAVES. THE LARGER SCALE FEATURES ARE A SHORTWAVE MOVING NORTH THROUGH NV AND AN EASTERLY WAVE THAT IS NEAR THE AZ/NM/MEX TRIPLE POINT. THE MODELS SEEM TO BE OK ON THE EASTERLY WAVE BUT THEY DONT SEEM TO HAVE THE NV SHORTWAVE IN THE RIGHT PLACE. THE 500MB WIND AT EKO IS NOT ANALYZED FOR. GRANTED IT IS A VERY LIGHT WIND BUT THE ANALYZES DONT FIT THE SATELLITE IMAGERY VERY WELL EITHER. ACTUALLY THE LAST FEW SATELLITE SHOTS SUGGEST A CLOSED CIRCULATION A LITTLE NORTH OF ELY AT THE MID LEVELS. THERE IS ALSO A SHORTWAVE NEAR LAKE POWELL MOVING NORTH AND ANOTHER JUST NORTH OF PUC. BOTTOM LINE FOR TODAY IS PLENTY OF MOISTURE AND INSTABILITY FOR WIDESPREAD THUNDERSTORM ACTIVITY. THE SHORTWAVE FEATURES WILL PROVIDE SOME ORGANIZATION FOR CLUSTERS OF BANDS OF STORMS TO DEVELOP. AND THE RELATIVELY LIGHT FLOW ALOFT WILL ALLOW FOR SOME HEAVY SHOWERS. WILL UPDATE TO PUT LOCALLY HEAVY RAIN INTO ALL AREAS FOR TODAY AND TONIGHT. MAY NEED A FLASH FLOOD WATCH LATER TODAY BUT WILL WAIT TO SEE WHERE THE MORE ACTIVE AREAS DEVELOP AND WHAT KIND OF MOVEMENT WE GET TODAY. CANT SEE A WHOLE BUNCH OF CHANGE FOR TOMORROW. NEW ETA PRECIPITABLE WATER VALUES ARE DOWN A BIT BUT STILL NEAR AN INCH OVER MOST OF THE AREA. LIFTED INDEX FORECASTS ARE QUITE UNSTABLE. AND ANY SLIGHT DRYING IN THE MID LEVELS MAY JUST ALLOW FOR SUNSHINE TO FUEL THE CONVECTION. SO WILL PUT A CHANCE OF THUNDERSTORMS BACK INTO TH;E FORECASTS FOR TOMORROW. SLC 664 CDC 663 SANDERS .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:34 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake, Utah | 41 min |
Nearby
Flash Flood Warnings in Utah, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.